MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient fell and experienced a dislocation after a bipolar hip procedure.The surgeon tried to reduce but was unable to.It was then found that the head had separated form the liner and bipolar.The patient underwent a revision surgery approximately a week later.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: 00771101620 ¿ extended offset stem ¿ 63299354.11-165230 ¿ ringloc bi-polar ¿ 001390.Product will not be returning to zimmer biomet for the investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.00771101500 ¿ stem ¿ 64918519.Unknown bipolar ¿ unknown part and lot.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient experienced a fall and dislocation approximately 1-2 weeks after initial hip procedure.The surgeon attempted to reduce the dislocation and noticed that the head had disassociated from the liner and bipolar shell.The patient ultimately underwent a revision surgery.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: subsequent to this, revision was performed.There is a dislocation of the right hip arthroplasty.Extensive radiolucency along the proximal femoral stem is present as noted.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04)- head.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that patient experienced a fall and dislocation approximately 3 weeks after a left hemiarthroplasty.A closed reduction was performed, but the patient dislocated again upon attempting to ambulate, closed reduction was performed again and patient was admitted to the hospital.A new greater trochanter fracture was found and determined no surgery to be performed and the patient was discharged to home.Approximately 1 week later, the patient experienced another fall and dislocation with admittance to the hospital.A closed reduction under anesthesia was attempted but unsuccessful.The surgeon noted disassociation of the products along with unstable hip fracture.The next day, the patient underwent a revision surgery of all products.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 01553.

Brand Name
FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16854720
Report Number0001822565-2023-01169
Device Sequence Number20724469
Product Code LPH
UDI-Device Identifier00889024498785
UDI-Public(01)00889024498785(17)320506(10)65396111
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number802202802
Device Lot Number65396111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/01/2023
05/25/2023
08/14/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/30/2023
06/14/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite